MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE CLEARCUT S INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION); KNIFE, OPHTHALMIC
Catalog Number 8065772745
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that an ophthalmic cutting knives were found to be dull during cataract surgery with intraocular lens implant.The surgery was completed.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections h.6 and h.11.A sample was not received at the manufacturing site for evaluation for the report of dull blade; therefore, the condition of the product could not be verified.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.A sample was not received at the manufacturing site and no lot information was provided; therefore, the root cause for the customer complaint issue cannot be determined.The cause of the reported event cannot be determined with the information obtained; therefore, specific action with regards to this complaint cannot be taken.The manufacturer internal reference number is: (b)(4).

Brand Name
CLEARCUT S INCISIONAL INSTRUMENTS (WITH SHARPS INJURY PROTECTION)
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19547065
Report Number2523835-2024-01447
Device Sequence Number15132480
Product Code HNN
UDI-Device Identifier00380657727452
UDI-Public00380657727452
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065772745
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date09/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown